MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII FEM LUG PUNCH; PROSTHESISKNEPATELOFEMOROTBIALSEMCNSTRAINDUNCMNTDPOROUSCOATDPOLYMERMTALPOLYMER

SMITH & NEPHEW, INC. GII FEM LUG PUNCH; PROSTHESISKNEPATELOFEMOROTBIALSEMCNSTRAINDUNCMNTDPOROUSCOATDPOLYMERMTALPOLYMER
Catalog Number 71440183
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, instrument broke above the incision.No pieces fell into the patient and no injury reported, no delay and procedure was concluded with a backup device from smith and nephew.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned femoral lug punch indicated that short stepped lug punch busing has seized up on the short stepped lug punch, due to deformation/ mushrooming of the punch against the bushing.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII FEM LUG PUNCH
Common Device Name
PROSTHESISKNEPATELOFEMOROTBIALSEMCNSTRAINDUNCMNTDPOROUSCOATDPOLYMERMTALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8597356
Report Number1020279-2019-01834
Device Sequence Number13998206
Product Code MBH
UDI-Device Identifier03596010329868
UDI-Public03596010329868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71440183
Device Lot Number09DM21615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1